Alert archive / Oregon / Gale Warnings in 2016
Gale Warning 63, NWS Medford, OR
NWS Medford, OR issued this gale warning at Nov 25, 2016, 4:26 AM PST. It took effect at Nov 25, 2016, 2:00 PM PST. It was in force for 101 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2016, 4:26 AM PST (12:26 UTC)
- In effect from
- Nov 25, 2016, 2:00 PM PST
- Expired
- Nov 25, 2016, 3:41 PM PST
- In force
- 101 min
- Issued by
- NWS Medford, OR
The text
As transmitted.
315 WHUS76 KMFR 251226 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 426 AM PST FRI NOV 25 2016 PZZ356-376-260130- /O.EXT.KMFR.SE.W.0079.000000T0000Z-161126T0600Z/ /O.CON.KMFR.GL.W.0062.000000T0000Z-161125T1500Z/ /O.NEW.KMFR.GL.W.0063.161125T2200Z-161126T0600Z/ /O.EXT.KMFR.SW.Y.0119.161126T0600Z-161127T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 426 AM PST FRI NOV 25 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT THROUGH 10 PM PST THIS EVENING... ...GALE WARNING IN EFFECT FROM 2 PM PST THIS AFTERNOON THROUGH 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 10 PM PST THIS EVENING THROUGH 4 PM PST SATURDAY... * WINDS...SOUTH 25 TO 35 KT EARLY THIS MORNING SOUTH OF GOLD BEACH OUT TO AROUND 40 NM FROM SHORE...OTHERWISE SOUTHWEST 10 TO 20 KT. WINDS ARE EXPECTED TO BRIEFLY DECREASE LATE THIS MORNING THEN GALES WILL RETURN THIS AFTERNOON AND EVENING. * SEAS...VERY STEEP WIND DRIVEN SEAS OF 16 TO 20 FEET EARLY THIS MORNING. SEAS WILL BRIEFLY BE DOMINATED BY STEEP FRESH SWELL AND DIMINISH TO AROUND 14 FEET LATE THIS MORNING THEN WIND DRIVEN SEAS WILL BUILD TO 15 TO 18 FEET THIS EVENING. CONDITIONS WILL IMPROVE BUT SEAS WILL REMAIN HIGH LATE TONIGHT THROUGH SATURDAY. * AREAS AFFECTED...ALL OF THE AREA WILL BE IMPACTED BY VERY STEEP AND DANGEROUS SEAS THROUGH THIS EVENING. GALES WILL PERSIST NEAR SHORE THIS MORNING THEN OVER MOST OF THE WATERS THIS AFTERNOON AND EVENING WITH THE STRONGEST WINDS FROM 5 TO 25 NM FROM SHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ350-370-260130- /O.EXT.KMFR.SE.W.0079.000000T0000Z-161126T0600Z/ /O.EXT.KMFR.SW.Y.0119.161126T0600Z-161127T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 426 AM PST FRI NOV 25 2016 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 10 PM PST THIS EVENING THROUGH 4 PM PST SATURDAY... * WINDS...VARIABLE AT 10 TO 20 KT EXCEPT SOUTH 20 TO 30 KT WITH OCCASIONAL GUSTS TO GALE FORCE BETWEEN CAPE ARAGO AND CAPE BLANCO EARLY THIS MORNING AND LATE THIS AFTERNOON THROUGH THIS EVENING. * SEAS...VERY STEEP WIND DRIVEN SEAS OF 16 TO 20 FEET EARLY THIS MORNING. SEAS WILL BRIEFLY BE DOMINATED BY STEEP FRESH SWELL AND DIMINISH TO AROUND 14 FEET LATE THIS MORNING THEN WIND DRIVEN SEAS WILL BUILD TO 15 TO 18 FEET THIS EVENING. CONDITIONS WILL IMPROVE BUT SEAS WILL REMAIN HIGH LATE TONIGHT THROUGH SATURDAY. * AREAS AFFECTED...ALL AREAS BETWEEN FLORENCE AND CAPE BLANCO WILL BE IMPACTED BY VERY STEEP HAZARDOUS SEAS EARLY THIS MORNING THEN WIND DRIVEN SEAS WILL BUILD TO A NEW PEAK LATE THIS EVENING. WINDS WILL BE STRONGEST BETWEEN CAPE ARAGO AND CAPE BLANCO. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ DW HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
154 WHUS76 KMFR 251630 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 830 AM PST FRI NOV 25 2016 PZZ356-376-260530- /O.CON.KMFR.SE.W.0079.000000T0000Z-161126T0600Z/ /O.CON.KMFR.GL.W.0063.161125T2200Z-161126T0600Z/ /O.CON.KMFR.SW.Y.0119.161126T0600Z-161127T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 830 AM PST FRI NOV 25 2016 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... * WINDS...SOUTH 25 TO 35 KT EARLY THIS MORNING SOUTH OF GOLD BEACH OUT TO AROUND 40 NM FROM SHORE...OTHERWISE SOUTHWEST 10 TO 20 KT. WINDS ARE EXPECTED TO BRIEFLY DECREASE LATE THIS MORNING THEN GALES WILL RETURN THIS AFTERNOON AND EVENING. * SEAS...VERY STEEP WIND DRIVEN SEAS OF 16 TO 20 FEET EARLY THIS MORNING. SEAS WILL BRIEFLY BE DOMINATED BY STEEP FRESH SWELL AND DIMINISH TO AROUND 14 FEET LATE THIS MORNING THEN WIND DRIVEN SEAS WILL BUILD TO 15 TO 18 FEET THIS EVENING. CONDITIONS WILL IMPROVE BUT SEAS WILL REMAIN HIGH LATE TONIGHT THROUGH SATURDAY. * AREAS AFFECTED...ALL OF THE AREA WILL BE IMPACTED BY VERY STEEP AND DANGEROUS SEAS THROUGH THIS EVENING. GALES WILL PERSIST NEAR SHORE THIS MORNING THEN OVER MOST OF THE WATERS THIS AFTERNOON AND EVENING WITH THE STRONGEST WINDS FROM 5 TO 25 NM FROM SHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ350-370-260530- /O.CON.KMFR.SE.W.0079.000000T0000Z-161126T0600Z/ /O.CON.KMFR.SW.Y.0119.161126T0600Z-161127T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 830 AM PST FRI NOV 25 2016 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...VARIABLE AT 10 TO 20 KT EXCEPT SOUTH 20 TO 30 KT WITH OCCASIONAL GUSTS TO GALE FORCE BETWEEN CAPE ARAGO AND CAPE BLANCO EARLY THIS MORNING AND LATE THIS AFTERNOON THROUGH THIS EVENING. * SEAS...VERY STEEP WIND DRIVEN SEAS OF 16 TO 20 FEET EARLY THIS MORNING. SEAS WILL BRIEFLY BE DOMINATED BY STEEP FRESH SWELL AND DIMINISH TO AROUND 14 FEET LATE THIS MORNING THEN WIND DRIVEN SEAS WILL BUILD TO 15 TO 18 FEET THIS EVENING. CONDITIONS WILL IMPROVE BUT SEAS WILL REMAIN HIGH LATE TONIGHT THROUGH SATURDAY. * AREAS AFFECTED...ALL AREAS BETWEEN FLORENCE AND CAPE BLANCO WILL BE IMPACTED BY VERY STEEP HAZARDOUS SEAS EARLY THIS MORNING THEN WIND DRIVEN SEAS WILL BUILD TO A NEW PEAK LATE THIS EVENING. WINDS WILL BE STRONGEST BETWEEN CAPE ARAGO AND CAPE BLANCO. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
469 WHUS76 KMFR 252341 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 341 PM PST FRI NOV 25 2016 PZZ356-261245- /O.CAN.KMFR.GL.W.0063.000000T0000Z-161126T0600Z/ /O.NEW.KMFR.SC.Y.0121.161126T0000Z-161126T1200Z/ /O.CAN.KMFR.SE.W.0079.000000T0000Z-161126T0600Z/ /O.NEW.KMFR.GL.W.0064.161126T0000Z-161126T1200Z/ /O.EXT.KMFR.SW.Y.0119.161126T0000Z-161127T0000Z/ /O.NEW.KMFR.SE.A.0010.161127T0000Z-161128T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 341 PM PST FRI NOV 25 2016 ...GALE WARNING IN EFFECT UNTIL 4 AM PST SATURDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT LATE TONIGHT THROUGH SATURDAY AFTERNOON... ...HAZARDOUS SEAS WATCH IN EFFECT SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST SATURDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 4 AM PST SATURDAY. IN ADDITION...A HAZARDOUS SEAS WATCH HAS BEEN ISSUED. THIS HAZARDOUS SEAS WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. * WINDS...SOUTH GALES AROUND 35 KT WILL RETURN THIS AFTERNOON AND CONTINUE THROUGH LATE TONIGHT WITH WINDS DROPPING BELOW SMALL CRAFT BEFORE SUNRISE NEAR CAPE BLANCO. IN OTHER AREAS SOUTH WINDS 15 TO 25 KT. * SEAS...A CHAOTIC MIX OF WEST SWELL AND WIND DRIVEN SEAS WILL BUILD TO 13 TO 15 FT WILL DECREASE TO WESTERLY SWELL DOMINATED SEAS OF AROUND 12 FEET LATE TONIGHT. SEAS WILL INCREASE TO 13 TO 14 FEET SATURDAY AFTERNOON. * AREAS AFFECTED...GALES WILL BE BEYOND 5 NM OF SHORE TONIGHT WITH SMALL CRAFT WINDS BEYOND 5 NM OF SHORE AND SMALL CRAFT ADVISORY SEAS IN TO THE SHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF VERY STEEP AND HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ376-261245- /O.CAN.KMFR.GL.W.0063.000000T0000Z-161126T0600Z/ /O.NEW.KMFR.SC.Y.0121.161126T0000Z-161126T1200Z/ /O.CAN.KMFR.SE.W.0079.000000T0000Z-161126T0600Z/ /O.NEW.KMFR.GL.W.0064.161126T0000Z-161126T1200Z/ /O.EXT.KMFR.SW.Y.0119.161126T1200Z-161127T0000Z/ /O.NEW.KMFR.SE.A.0010.161127T0000Z-161128T0000Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 341 PM PST FRI NOV 25 2016 ...GALE WARNING IN EFFECT UNTIL 4 AM PST SATURDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT LATE TONIGHT THROUGH SATURDAY AFTERNOON... ...HAZARDOUS SEAS WATCH IN EFFECT SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST SATURDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 4 AM PST SATURDAY. IN ADDITION...A HAZARDOUS SEAS WATCH HAS BEEN ISSUED. THIS HAZARDOUS SEAS WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. * WINDS...SOUTH GALES AROUND 35 KT WILL RETURN THIS AFTERNOON AND CONTINUE THROUGH LATE TONIGHT WITH WINDS DROPPING BELOW SMALL CRAFT BEFORE SUNRISE. * SEAS...A CHAOTIC MIX OF WEST SWELL AND WIND DRIVEN SEAS WILL BUILD TO 13 TO 17 FT WILL DECREASE TO WESTERLY SWELL DOMINATED SEAS OF AROUND 12 FEET LATE TONIGHT. SEAS WILL INCREASE TO 13 TO 14 FEET SATURDAY AFTERNOON. * AREAS AFFECTED...ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF VERY STEEP AND HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ350-370-261245- /O.CAN.KMFR.SE.W.0079.000000T0000Z-161126T0600Z/ /O.NEW.KMFR.SC.Y.0121.161126T0000Z-161126T1200Z/ /O.NEW.KMFR.GL.W.0064.161126T0000Z-161126T1200Z/ /O.EXT.KMFR.SW.Y.0119.161126T0000Z-161127T0000Z/ /O.NEW.KMFR.SE.A.0010.161127T0000Z-161128T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 341 PM PST FRI NOV 25 2016 ...GALE WARNING IN EFFECT UNTIL 4 AM PST SATURDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT LATE TONIGHT THROUGH SATURDAY AFTERNOON... ...HAZARDOUS SEAS WATCH IN EFFECT SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST SATURDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 4 AM PST SATURDAY. IN ADDITION...A HAZARDOUS SEAS WATCH HAS BEEN ISSUED. THIS HAZARDOUS SEAS WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. * WINDS...SOUTH GALES AROUND 35 KT WILL RETURN THIS AFTERNOON AND CONTINUE THROUGH LATE TONIGHT WITH WINDS DROPPING BELOW SMALL CRAFT BEFORE SUNRISE NEAR CAPE BLANCO AND BEYOND 10 NM OF SHORE. IN OTHER AREAS SOUTH WINDS 15 TO 25 KT. * A CHAOTIC MIX OF WEST SWELL AND WIND DRIVEN SEAS WILL BUILD TO 13 TO 15 FT WILL DECREASE TO WESTERLY SWELL DOMINATED SEAS OF AROUND 12 FEET LATE TONIGHT. SEAS WILL INCREASE TO 13 TO 14 FEET SATURDAY AFTERNOON. * AREAS AFFECTED...GALES WILL BE BEYOND 10 NM OF SHORE TONIGHT...EXCEPT NEAR CAPE BLANCO WITH SMALL CRAFT WINDS BEYOND 5 NM OF SHORE AND SMALL CRAFT ADVISORY SEAS IN TO THE SHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF VERY STEEP AND HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Nov 24, 8:59 PM PST, 7 hours 27 minutes earlier.
Area forecast discussion, Nov 24, 8:59 PM PST, 7 hours 27 minutes before
Area Forecast Discussion
National Weather Service Medford OR
859 PM PST Thu Nov 24 2016
.DISCUSSION...Stormy weather will continue tonight at the coast as
a series of fronts move through. Satellite imagery shows the
front is moving inland this evening. The parent low pressure is
still offshore and appears strong enough to spin a strong trough
that is catching up with this lead front. As a result winds in the
coastal waters continues to be from the south. Gales force winds
are imminent tonight with both coastal BUOYS showing gust to 40-45
knots. Heavy rain is starting to move into the coast with reports
from Bandon of 0.50-0.75 inch of rain in an hour. An areal flood
watch continues tonight for Coos, Curry, western Douglas County,
the Illinois Valley and western Siskiyou County. The heavy rain
tonight is expected to cause rivers and streams to rise,
especially the Coquille River. See PDXFFAMFR and PDXFLWMFR for
detail.
This front will also bring snow to the mountains tonight (above
4500 feet) and gusty winds in the Shasta Valley and east of the
Cascades, in addition to the coast. Confidence is not as high on
the wind warning in the Shasta Valley tonight as new model run
shows lighter pressure gradient between Redding and Medford and we
have pushed back the start time on this warning until later
tonight.
The next low pressure is expected to bring another round of winds
to the coastal area Friday afternoon/night. Both the NAM12 and the
GFS20 still have not agreed on the track of this low with the
NAM12 bringing the low onshore over northern California Friday
night; whereas the GFS takes the low northeast in the coastal
waters. The GEFS ensemble members are closer to the NAM12 and we
are leaning toward this solution with our midnight shift update.
/FB
&&
.AVIATION...20/00Z TAF cycle...Low level wind shear will be an issue
at terminals west of the Cascades through tonight.
The approaching front is generating MVFR CIGS for west side
locations tonight and these CIGS are expected to continue into the
morning hours. It's hard to see CIGS lowering and fog forming
tonight as windy conditions will keep the lower levels of the
atmosphere well mixed.
Across the east side, VFR conditions will prevail, but strong south
winds will develop this afternoon and persist through Friday morning.
As for precipitation in this TAF period, thunderstorms will make
their way towards KOTH at 1 - 3z this evening, so even more chaotic
winds are expected at that site as thunderstorms move on shore.
Note: The ceilometer at FAA site KOTH remains out of service, so
there will be no ceiling observations available generally between
the hours of 04Z and 14Z.
&&
.MARINE...Updated 300 PM PST Thursday 24 November 2016...A strong and
well defined front will slowly progress eastward this evening into
Friday morning and will generate gale to storm force winds for the outer
waters. Winds will remain strongest near and north of Cape Blanco,
which has been verified from satellite observations this afternoon. Seas
will also remain hazardous this evening into early tonight along the front with
wave wave heights 20 to 25 feet.
After the front passes through the waters on Thursday night and
Friday morning, winds will weaken. However, steep fresh swells, 17
to 15, feet will develop. Although the fresh swell will diminish,
Hazardous seas will continue into the weekend.
As for Friday night, the surface low will dive south resulting in
winds briefly increasing on the eastward side of the low. Therefore,
gale force winds are possible south of Cape Blanco in the inner
waters Friday night.
The active pattern will continue through the next several days, with
steep seas continuing in the extended forecast.
&&
.HYDROLOGY...An areal flood watch remains in effect for Coos
County, Curry County, western Douglas County, the Illinois
Valley and western Siskiyou County due to anticipated moderate to
heavy rain tonight. In addition a flood warning is in effect for
the Coquille River at Coquille Friday night, and for the South
Fork Coquille at Myrtle Point Friday evening.
&&
.PREV DISCUSSION... /Issued 422 PM PST Thu Nov 24 2016/
SHORT TERM...Today through Sunday...A very strong front is just
offshore this afternoon, helping to generate a line of
thunderstorms over the coastal waters and brining heavy rain to
the coast just north of the forecast area. This is foreshadowing
what will impact the Southern Oregon coast tonight into tomorrow.
Models all agree that at least a couple 6-12 hour periods of heavy
rain will affect the coast along the frontal boundary that will
wave back and forth at the coast through Saturday morning. The
NAM, a bit of an outlier but consistent over the past couple runs,
aims the narrow band of deep moisture right at Curry and Coos
Counties through Saturday morning, never really letting up. We
have increased forecast precipitation amounts in part due to this
and also due to some high resolution model indicating rainfall
totals that exceed the GFS and NAM, and we have now issued a
flood warning at FLWMFR for the Coquille River at Coquille and the
South Fork of the Coquille at Myrtle Point. These rivers should
approach flood stage Friday night. Additionally, an areal flood
watch at FFAMFR continues for Coos, Curry, Western Josephine,
Western Douglas, and Western Siskiyou Counties. Landslides and
urban and small stream flooding are possible with the expected
heavy rainfall rates. Any clogged gutters or drains should be
attended to now.
Strong winds will also impact areas, primarily at the coast and in
the Shasta Valley over the next 24 hours with lesser winds, but
still gusty, over other inland areas. High Wind Warnings and Wind
Advisories can be found at NPWMFR. These strong winds and
aforementioned rainfall, along with loss of natural light, will make
travel especially dangerous along Highway 101 and other coastal
roads this evening. Winds will diminish from west to east across
the forecast area from Friday morning to Saturday morning.
Last but not least are snow impacts. What looked like a continuous
and widespread barrage of mountain snow impacts from model data
earlier in the week now is much more focused in terms of coverage
and timing. The first episode of snow from tonight through Friday
night, associated with the cold front and moisture sagging to the
south, will affect generally elevations above 5000 feet in the
Southern Oregon Cascades and Siskiyous and elevations above 4000
feet in Siskiyou County. A winter weather advisory has been issued
for this at WSWMFR. As the front waves to the north Friday night,
snow should diminish some in these areas. Then, with the front's
final push south on Saturday, colder air will filter in, snow levels
will drop, and snow will impact more areas than the first round of
snow. High-volume traffic routes like Siskiyou Summit on I-5 and
Highway 97 will likely see accumulating snow Saturday.
Additionally, flow aloft will continue to be upslope for the
Cascades, and this will bring significant snow to the Cascades
mountain passes like Highway 140 at Lake of the Woods. Toward the
tail end of the precipitation on Saturday evening, it's possible
that snow levels could dip to Sexton Pass levels (2000 feet), but
data doesn't support this right now, so am keeping snow levels
around 2500 to 3000 feet in the current forecast.
Sunday will feature weather that is relatively favorable for travel,
especially in the afternoon as any lingering showers will diminish
by then.
LONG TERM...Monday to Thursday...Slight ridging will build Monday as
the Pacific high strengthens. A weak front will ride over the top,
bringing precipitation to the PacNW. The southern extent of the
precipitation has been inconsistent in the past few model runs,
but current projection of EC and GFS shows precip in most of the
CWA, so maintained likely PoPs on the west side and mountains, and
chance PoPs over the east side. Snow levels over the east side are
projected to be right around 4000 to 4500 feet... so expected
precipitation type will be snow over higher elevations, but
probably mix over lower areas such as Klamath Falls. Winds may hit
advisory criteria over the east side, but will wait a few forecast
cycles to determine whether to issue headlines.
A ridge will build into the area on Tuesday, bringing valley fog and
a break from precipitation. A trough will move into the area as
early as Tuesday night...bringing precipitation to the area
Wednesday into Thursday. The EC and GFS solutions vary
substantially...the GFS has a faster progression and shows the
trough digging much farther south, bringing higher precipitation
amounts and snow levels down to pass levels. The EC, on the other
hand, is slower and maintains slight ridging in our forecast area,
thus is much lighter on precipitation amounts, and projects much
higher snow levels. Leaned slightly toward the GFS as it has had
more run to run consistency than the EC, but there is still high
uncertainty and expect that forecast to be updated reflecting new
information in the coming days.
After the trough moves through, cold air originating from the
northern intermountain states and western Canada will move into the
area, bringing well below freezing temperature to the east side, and
near freezing temperatures with possible fog to the west side. If
current forecast pattern verifies, expect the coldest temperatures
of the season. -MSC
AVIATION...20/00Z TAF cycle...Low level wind shear will be an issue
at terminals west of the Cascades through tonight.
The approaching front is generating MVFR conditions for some
locations along the coast this evening and these CIGS are
expected to continue into the morning hours. It's hard to see CIGS
lowering and fog forming tonight as windy conditions will keep the
lower levels of the atmosphere well mixed. East of the coast, VFR
conditions are expected to prevail.
Across the east side, VFR conditions will prevail, but strong south
winds will develop this afternoon and persist through Friday morning.
As for precipitation in this TAF period, thunderstorms will make
their way towards KOTH at 1 - 3z this evening, so even more chaotic
winds are expected at that site as thunderstorms move on shore.
Note: The ceilometer at FAA site KOTH remains out of service, so
there will be no ceiling observations available generally between
the hours of 04Z and 14Z.
-Smith
MARINE...Updated 300 PM PST Thursday 24 November 2016...A strong and
well defined front will slowly progress eastward this evening into
Friday morning and will generate gale to storm force winds for the outer
waters. Winds will remain strongest near and north of Cape Blanco,
which has been verified from satellite observations this afternoon. Seas
will also remain hazardous this evening into early tonight along the front
with wave wave heights 20 to 25 feet.
After the front passes through the waters on Thursday night and
Friday morning, winds will weaken. However, steep fresh swells, 17
to 15, feet will develop. Although the fresh swell will diminish,
Hazardous seas will continue into the weekend.
As for Friday night, the surface low will dive south resulting in
winds briefly increasing on the eastward side of the low. Therefore,
gale force winds are possible south of Cape Blanco in the inner
waters Friday night.
The active pattern will continue through the next several days, with
steep seas continuing in the extended forecast.
-Smith
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Winter Weather Advisory until noon PST Friday for ORZ029-030.
Wind Advisory until 10 AM PST Saturday for ORZ030-031.
Winter Weather Advisory until 10 PM PST Friday ABOVE 4500 FEET
for for ORZ028.
High Wind Warning until 1 AM PST Friday for ORZ021-022.
Flood Watch through Saturday morning for ORZ021>024.
High Surf Advisory until 9 AM PST Friday for ORZ021-022.
Winter Weather Advisory until 10 PM PST Friday for ORZ027.
CA...Wind Advisory until 10 AM PST Saturday for CAZ085.
Winter Weather Advisory until 10 PM PST Friday ABOVE 4000 FEET
for for CAZ082.
Flood Watch through Saturday morning for CAZ080.
Winter Weather Advisory until 10 PM PST Friday ABOVE 4500 FEET
for for CAZ080-083.
High Wind Warning until 10 PM PST Friday for CAZ081.
Wind Advisory from 10 PM Friday to 4 AM PST Saturday for CAZ081.
Pacific Coastal Waters...Storm Warning until 1 AM PST Friday for PZZ350-356-370-376.
Gale Warning until 1 AM PST Friday for PZZ350-356-370-376.
Small Craft Advisory for hazardous seas from 1 AM Friday to 4 PM
PST Saturday for PZZ350-356-370-376.
FJB/JRS/CZSIn the hours before
Local storm report, Nov 25, 12:30 AM PST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1230 AM PST FRI NOV 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 AM FLOOD 4 SW CHARLESTON 43.31N 124.38W
11/25/2016 COOS OR LAW ENFORCEMENT
COOS BAY PD REPORTS WATER OVER 101 AFFECTING
BOTH SIDES OF THE HIGHWAY. NO VERIFIABLE
REPORTS OF WATER ENTERING ANY HOMES AND
BUSINESSES YET.
&&
BSLocal storm report, Nov 25, 12:33 AM PST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1233 AM PST FRI NOV 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 2 SSE COOS BAY 43.36N 124.22W
11/25/2016 M2.17 INCH COOS OR TRAINED SPOTTER
. THE DURATION OF THE HEAVY RAIN EVENT WAS 6
HOURS.
&&
BSThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 10:48 PM PST | Hazardous Seas Warning | MFR | 17 hr | |
| Nov 25, 12:19 AM PST | Areal Flood Advisory | MFR | Coos | 9 hr |
| Nov 25, 4:15 AM PST | Winter Weather Advisory | MFR | Douglas, Jackson, Josephine, Klamath, Lake | 52 hr |
| Nov 25, 4:25 AM PST | High Wind Watch | MFR | Klamath, Lake | 15 hr |
| Nov 25, 3:41 PM PST | Gale Warning | MFR | 12 hr | |
| Nov 25, 3:41 PM PST | Small Craft Advisory | MFR | 12 hr | |
| Nov 25, 3:41 PM PST | Hazardous Seas Watch | MFR | 23 hr | |
| Nov 24, 7:02 PM PST | High Wind Warning | MFR | Siskiyou | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.